Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS JSJ
NWS JSJ issued this flash flood warning at May 2, 2025, 3:10 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2025, 3:10 PM CDT (20:10 UTC)
- Expired
- May 2, 2025, 5:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 95 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:50 PM CDT | FLASH FLOOD | 1 Se Piedra Gorda, PR | Emergency managers reported flooding on PR-119 near kilometer 63.5 and Junker Jr., caused by recent heavy rain that made the road impassable. Several people in vehicles became trapped. As a result, emergency managers closed the road at that time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
657
WGCA52 TJSJ 022010
FFWSJU
PRC027-065-071-115-022330-
/O.NEW.TJSJ.FF.W.0034.250502T2010Z-250502T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
410 PM AST Fri May 2 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Camuy, Hatillo, Isabela, Quebradillas...
* Until 730 PM AST.
* At 410 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1848 6691 1849 6685 1848 6684 1849 6677
1832 6677 1832 6683 1834 6682 1837 6690
1839 6692 1838 6694 1839 6703 1848 6706
1851 6710 1851 6702
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
959
WGCA72 TJSJ 022255
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
655 PM AST Fri May 2 2025
PRC027-065-071-115-022305-
/O.CAN.TJSJ.FF.W.0034.000000T0000Z-250502T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camuy PR-Hatillo PR-Isabela PR-Quebradillas PR-
655 PM AST Fri May 2 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CAMUY, HATILLO, ISABELA
AND QUEBRADILLAS...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM AST Saturday for a
portion of Puerto Rico.
&&
LAT...LON 1848 6691 1849 6685 1848 6684 1849 6677
1832 6677 1832 6683 1834 6682 1837 6690
1839 6692 1838 6694 1839 6703 1848 6706
1851 6710 1851 6702
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:45 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 2, 1:45 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service San Juan PR 245 PM AST Fri May 2 2025 .SYNOPSIS... Unsettle and wet weather conditions will persist across the islands during the rest of today into the weekend. Additionally rain activity and saturated soils will keep a significant flooding threat along the Cordillera Central and western interior. Residents and visitors are urged to stay tune to the weather conditions. && .SHORT TERM...Tonight through Sunday... Important: A Flood Watch remains in effect for Puerto Rico through at least Saturday. Today, brief periods of sunshine and partly cloudy skies dominated much of Puerto Rico and the U.S. Virgin Islands. These conditions allowed temperatures to rise into the upper 80s to low 90s degrees Fahrenheit along coastal areas, while mountainous regions experienced temperatures in the upper 70s and low 80s. However, by late morning, showers began developing across eastern Puerto Rico, Saint Thomas, Saint John, and Saint Croix. Rainfall intensified right after that, spreading over the Cordillera Central, south central and north western Puerto Rico. By the early afternoon hours, thunderstorms proceeded to develop over the same vulnerable areas. In recent days, this activity has produced ponding of water on roadways, flooding in poorly drained areas, additional landslides, and rapid rises in rivers, and today is no exception. This is due to already saturated soils and river levels running above to much above normal, according to the United States Geological Survey (USGS) river sensors. Thunderstorms are expected to continue into the evening hours. The current wet pattern will persist through at least Saturday. Precipitable water values are forecast to peak between 2.15 and 2.20 inches through Saturday before gradually decreasing to around 1.80 inches by Sunday evening. This above-normal moisture, combined with favorable mid- to upper-level atmospheric support from a developing trough or low to our northwest, will continue to promote isolated to scattered thunderstorms with periods of heavy rainfall over the next 24 to 36 hours. On Sunday, although overall moisture levels are expected to decline, afternoon thunderstorms triggered by daytime heating will likely develop again over Puerto Rico's mountainous regions. These storms may produce localized heavy rainfall and renew flood concerns due to persistently saturated soils. Residents and visitors are strongly encouraged to monitor weather conditions and be prepared to take protective action against flooding impacts through the weekend. For the additional information and updates, please refer to: Flood Watch (FFASJU), Hazardous Weather Outlook (HWOSJU), Graphical Hazardous Weather Outlook (https://www.weather.gov/erh/ghwo?wfo=sju) .LONG TERM...Monday through Friday...FROM PREVIOUS DISCUSSION... No significant changes were made to the long-term forecast. The synoptic pattern continues as expected, with a surface high pressure building in the Western Atlantic that should move eastward and an induced low lingering over the Central Atlantic. The mid to upper- level trough highlighted by the global models for the past few days is still expected to approach the CWA by Wednesday, increasing instability aloft. The wind pattern will be variable, as ENE winds will reduce by Tuesday and remain light for the rest of the forecast period. Regarding the shower activity, the latest global model ensembles showed an increase in uncertainty, with some members going for a less aggressive solution compared to the past few days. However, they still expect PWAT values to remain near to above climatological normals (1.7 - 1.9 inches) throughout the entire period. The temperatures in the 500 mb should increase to seasonal values (around -7 Celsius) by Monday and Tuesday, but will get colder by midweek (around -8 Celsius). Additionally, stronger upper level winds should bring ventilation aloft, increasing instability. Therefore, there's confidence of development of thunderstorms during the afternoons each day. Windward sections can expect light to moderate showers moving occasionally during the night and the morning hours, while the deep afternoon convection will concentrate on the interior portions of Puerto Rico. With the recent heavy rainfall, above- normal streamflows, saturated soils, and the expected conditions, the flood threat remains elevated mainly over the aforementioned areas. There should be an improvement in the weather conditions by Friday, as a drier air mass filters into the region, promoting stable conditions across the local islands. Seasonal temperatures should prevail for the rest of the forecast period, with the heat risk remaining low across the CWA. && .AVIATION... (18Z TAFs) Periods of SHRA and TSRA will result in MVFR and briefly IFR conditions along TJBQ and TJPS. For TJSJ SHRA with VCTS will result in lower ceilings, maintaining BKN/OCV lyrs btw FL020-F040 expected until 02/23Z. Steering winds will have a more easterly component today prevailing at the sfc and increasing btw 12-16 kt. Stronger sustained winds btw 16-21 kt are expected tonight from 03/01z- 03/06z across the Atlantic and eastern waters btw PR and the USVI.For tomorrow VCSH are forecasted for TIST and TISX from 03/10- 0315Z. && .MARINE... A surface high pressure building across the western Atlantic and a deep layered trough northeast of the region will continue promoting light to moderate east-northeast to northeast winds for the rest of today. An increase in winds is forecast for tonight, resulting in briefly winds up to 20 knots. For tomorrow, winds will persist from the east up to 15 knots. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... The moderate risk of rip currents will continue for the beaches in northern Puerto Rico, Culebra, and St. Thomas and St. John in the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease this weekend into early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Saturday morning for PRZ001>013. VI...None. AM...None. && SHORT TERM...MMC LONG TERM...AVIATION...LIS
Hazardous weather outlook, May 2, 3:12 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 412 AM AST Fri May 2 2025 AMZ711>745-PRZ001>013-030815- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 412 AM AST Fri May 2 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across central Puerto Rico. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across mountainous areas. Isolated landslides in areas of steep terrain. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across the Atlantic waters and the eastern waters of Puerto Rico. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An unstable and wet weather pattern will result in shower and thunderstorm development through at least Saturday, increasing the risk of flash flooding and the potential for frequent lightning and gusty winds with the expected thunderstorms. However, additional thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-030815- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 412 AM AST Fri May 2 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas and the waters between the islands. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of St. Thomas. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm development is expected to continue on Saturday, increasing the risk of urban flooding and the potential for lightning activity and gusty winds. A moderate rip current risk is expected on Saturday across the northern islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, May 2, 2:06 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service San Juan PR
306 PM AST Fri May 2 2025
PRZ003-006-007-009>011-022030-
Mayaguez and Vicinity PR-Central Interior PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-Southeast PR-
306 PM AST Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL INTERIOR AND
SOUTHWESTERN MUNICIPALITIES THROUGH 430 PM AST...
At 304 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from Villalba to 6 miles north of San German.
Movement was southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 1822 6627 1816 6622 1808 6621 1795 6624
1795 6629 1798 6632 1796 6636 1796 6643
1799 6648 1797 6668 1801 6677 1798 6680
1799 6720 1801 6716 1804 6720 1807 6718
1809 6720 1813 6717 1816 6718 1826 6710
TIME...MOT...LOC 1904Z 066DEG 7KT 1812 6648 1817 6702
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CVBLocal storm report, May 2, 2:13 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
313 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Waterspout 1 NW Luquillo 18.39N 65.73W
05/02/2025 AMZ712 PR Broadcast Media
Broadcast media, through social media,
showed a video of a waterspout just offshore
from the beach.
&&
CVBLocal storm report, May 2, 2:20 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
320 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Hail 3 NNW Luis Llorens Torr 18.10N 66.54W
05/02/2025 M0.25 Inch Juana Diaz PR Broadcast Media
Broadcast media, through social media,
reported hail in the Maravilla sector, Bo.
Collores, along PR-512 at kilometer 11.4.
&&
CVBLocal storm report, May 2, 2:24 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
324 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Flash Flood 1 S Caguas 18.22N 66.04W
05/02/2025 Caguas PR Public
A social media post showed floodwaters on
Ave Degetau, with a car stranded directly in
front of Farmacia Claridad.
&&
CVBLocal storm report, May 2, 2:41 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
341 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Flash Flood 3 WNW Jagual 18.17N 66.04W
05/02/2025 Caguas PR Broadcast Media
Broadcast media showed floodwaters from Rio
Turabo entering several homes in Borinquen,
near PR-765. One of the videos showed a
stranded car being carried by the
floodwaters.
&&
CVBLocal storm report, May 2, 3:03 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
403 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Landslide 7 ESE Maricao 18.15N 66.88W
05/02/2025 Yauco PR Public
The 911 Call Center reported a landslide in
PR-374 in Barrio Rubias due to the heavy
rains.
&&
YZRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:54 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 12:01 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 2, 12:07 PM CDT | Areal Flood Advisory | JSJ | 87 min | |
| May 2, 12:07 PM CDT | Special Weather Statement | JSJ | 83 min | |
| May 2, 12:09 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 12:10 PM CDT | Areal Flood Advisory | JSJ | 47 min | |
| May 2, 12:17 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 12:24 PM CDT | Special Weather Statement | JSJ | 96 min | |
| May 2, 12:29 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 2, 12:44 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 12:53 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 1:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| May 2, 1:10 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 1:17 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 1:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 1:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 1:34 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 1:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:02 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:06 PM CDT | Special Weather Statement | JSJ | 84 min | |
| May 2, 2:14 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:31 PM CDT | Areal Flood Advisory | JSJ | 39 min | |
| May 2, 2:34 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 2, 2:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:52 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 2, 3:12 PM CDT | Flash Flood Warning | JSJ | 109 min | |
| May 2, 3:14 PM CDT | Flash Flood Warning | JSJ | 69 min | |
| May 2, 3:37 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 2, 3:37 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 2, 3:41 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 2, 3:43 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 2, 3:51 PM CDT | Areal Flood Warning | JSJ | 11 hr | |
| May 2, 4:05 PM CDT | Areal Flood Advisory | JSJ | 115 min | |
| May 2, 4:19 PM CDT | Areal Flood Advisory | JSJ | 95 min | |
| May 2, 4:23 PM CDT | Areal Flood Advisory | JSJ | 97 min | |
| May 2, 4:30 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 2, 4:39 PM CDT | Areal Flood Warning | JSJ | 2 hr | |
| May 2, 4:56 PM CDT | Areal Flood Warning | JSJ | 10 hr | |
| May 2, 5:32 PM CDT | Areal Flood Warning | JSJ | 7 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.